Alert archive / Pennsylvania / River Flood Warnings in 2019
River Flood Warning 2, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this river flood warning at Jan 24, 2019, 3:31 PM EST for Montgomery County, Pennsylvania. It took effect at Jan 24, 2019, 5:36 PM EST. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2019, 3:31 PM EST (20:31 UTC)
- In effect from
- Jan 24, 2019, 5:36 PM EST
- Expired
- Jan 24, 2019, 9:09 PM EST
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- Minor
County Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 93 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Perkiomen Creek at Graterford (GRAP1). The gauge peaked at 10.32 ft at Jan 24, 2019, 6:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01473000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
960
WGUS41 KPHI 242031
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
331 PM EST Thu Jan 24 2019
...The National Weather Service in Mount Holly has issued a
Flood Warning for the Perkiomen Creek around Graterford...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Do not attempt to drive through flooded areas.
The water may be deeper than you think it is.
&&
PAC091-250231-
/O.NEW.KPHI.FL.W.0002.190124T2236Z-190125T1100Z/
/GRAP1.1.ER.190124T2236Z.190125T0000Z.190125T0500Z.NO/
331 PM EST Thu Jan 24 2019
The National Weather Service in Mount Holly NJ has issued a
* Flood Warning for
The Perkiomen Creek around Graterford.
* until Friday morning or until the warning is cancelled.
* At 3:15 PM, the creek level was 9.64 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The creek should rise above flood stage late this
afternoon and it is expected to rise near 11.8 feet this
evening. The creek is forecast to fall back below flood stage
tonight.
* Impact...At 12.0 feet...Portions of Central Perkiomen Park in
Collegeville are flooded. Flood waters expand onto and to the
west of First Avenue in Collegeville.
* Flood history...This crest compares to a previous crest of
11.9 feet on March 22, 2000.
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
Perkiomen Creek
Graterford 11.0 9.64 Thu 315 PM 11.8 Thu 7 PM
&&
LAT...LON 4024 7549 4024 7542 4011 7542 4012 7547
$$
Iovino1 follow-up statement
367
WGUS81 KPHI 250209
FLSPHI
Flood Statement
National Weather Service Mt Holly NJ
909 PM EST Thu Jan 24 2019
...The Flood Warning is cancelled for the following rivers in Pennsylvania...
Perkiomen Creek At Graterford affecting Montgomery County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Do not attempt to drive through flooded areas. The water may be
deeper than you think.
&&
PAC091-250239-
/O.CAN.KPHI.FL.W.0002.000000T0000Z-190125T1100Z/
/GRAP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
909 PM EST Thu Jan 24 2019
The Flood Warning is cancelled for
The Perkiomen Creek at Graterford.
* At 9:01 PM Thursday the stage was 9.8 feet.
* Flood stage is 11.0 feet.
* Forecast...The river crested below flood stage and the level is falling.
* Impact...At 11.0 feet...Graterford Road and Penitentiary Bridge are closed due
to flooding.
* Flood history...This crest compares to a previous crest of 10.6 feet on Jun 4
2003.
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
Perkiomen Creek
Graterford 11.0 9.79 Thu 9 PM Falling
&&
LAT...LON 4024 7549 4024 7542 4011 7542 4012 7547
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this river flood warning went out at Jan 24, 12:42 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 24, 12:42 PM EST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1242 PM EST Thu Jan 24 2019
.SYNOPSIS...
A surface low in southern Quebec will lift northeast today, and a
cold front extending to its south will move through the Mid-Atlantic
and offshore by this evening. Another low in the Great Lakes tonight
will move into southeast Canada, allowing a reinforcing cold front
to move through the area on Friday. High pressure builds into the
eastern U.S. this weekend. Another cold front moves through the
region Sunday night and Monday, but may return as a warm front on
Tuesday. Another surface low will move from the Great Lakes to the
Northeast by the middle of next week, with an attendant cold-frontal
passage anticipated for the Mid-Atlantic.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Mid day update: The initial front is just moving into the
Delaware Valley. Consequently, the window for gusts above 40kt
has all but closed. Therefore, took the wind advisory down
across the area. Some gusty winds may still be possible if
deeper showers develop, but if that develops, it will be covered
by an SPS.
Previous discussion...
Rain is beginning to pick up across the area, especially west of the
Fall Line. Have tweaked PoPs through 6 am to account for latest
trends.
Forecast is mostly on track for a heavy rain/strong wind event
today. Made some minor edits to the forecast, but the general setup
looks similar to past forecasts. The main change was a somewhat
slower progression of the cold front through the area, which results
in slightly higher QPF than previous forecasts.
A strong surface low in Quebec will lift northeast today, with a
south-southwest extending cold front sweeping through the Northeast
and Mid-Atlantic during the day. Very strong low-level warm/moist
advection will occur in advance of the front, with sustained/deep
large-scale lift aided by the presence of the right-entrance region
of an anticyclonic and intense (180+-kt) 250-mb jet streak and
differential cyclonic vorticity advection downstream of a
deep/strong midlevel trough reaching the Appalachians by 12z. With
an unusually moist troposphere (PWs ~1.5 inches by mid-morning; off-
the-charts climatologically), a period of moderate to heavy rain
appears probable across the whole area this morning into the early
afternoon. Hi-res models continue to simulate, nearly universally, a
fairly intense, frontally-forced line of convection embedded within
the broader shield of rain. Instability looks meager at best, so
lightning will be scarce and possibly nonexistent.
The bigger story will be the heavy rain rates within the shield of
rain, particularly with the aforementioned frontally-forced line.
With consensus model QPF generally 1-1.5 inches (slightly higher
north of I-78), suspect most of this rain will occur in a 1-3 hour
period. Given the cold ground, wet antecedent conditions, and
responses to previous events (which were longer-duration lighter-
rain-rate events), a few instances of urban and small-stream
flooding look probable within the current flood watch. Cannot rule
out an instance or two of flash flooding, given the convective look
to the precipitation just in advance of the front. The primary
limitation is the progressive nature of the precipitation/line.
Given that precipitation is struggling to develop well downstream of
the front so far tonight (allowing for saturation of soils before
the main event), the progressive nature of the front may preclude a
more widespread flood threat. However, models are trending a little
slower with the frontal passage, so this limitation may be countered
to some degree.
The other issue will be the winds, both in advance of the front and
with its passage. Mixing will continue downstream of the front this
morning, with models hinting at widespread gusts 35-45 mph with a
few gusts higher than that. Hi-res models look overdone (a result of
a systematic bias of mixing too readily in these flow regimes), but
the strength of the low-level jet (50-80+ kts) certainly suggests
the possibility of some stronger wind gusts. My suspicion, however,
is the strongest wind gusts will occur with and just in advance of
the frontally-forced line of precipitation, with negative buoyancy
effects allowing for enhanced downward momentum transfer. Whatever
the causal mechanisms, strong wind gusts for a time are a good bet,
with the current wind advisory unchanged at this time.
Temperatures will continue to surge in advance of the precipitation,
but the cold front will move through during the afternoon, with
temps/dews falling thereafter. Winds will switch to the northwest
and may continue to be gusty for a time. Precipitation should shut
off quickly upstream of the front, but may linger in the far
northern CWA a little longer, where switchover to some snow showers
cannot be ruled out (though this probability looks lower than at
this time yesterday).
Used a heavy dose of hi-res model guidance for temperatures through
the day, as statistical/bias-corrected guidance is expected to
verify poorly in such a rapidly-changing meteorological regime.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Secondary low pressure develops just to our east/northeast tonight
while lifting into New England. The cold front will be well offshore
this evening, with northwest winds diminishing fairly steadily
overnight. An upstream low in the Great Lakes will pivot
northeastward to far southwest Quebec by 12z Friday, as an attendant
vort max reaches New York/Pennsylvania. The strongest lift with this
system will be well north and west of the area (through the end of
the period), so expecting dry conditions across the CWA (though
cannot completely rule out some flurries in the southern Poconos).
Temperatures will be dropping, which will be rather unwelcome to
those who appreciated the brief warm spell. Went on the colder side
of guidance, though not by much since I am expecting winds to stay
somewhat elevated. Lows should be in the 20s basically everywhere,
except near the coast, where low 30s are forecast. Temps may be
colder than forecast in the Pine Barrens and rural locations
northwest of Philly if winds become light/variable.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Overview...Most of this period will be dominated by a broad,
deep trough centered over the East-Central U.S. over the coming
week. Little movement of this trough is expected, therefore a
cold pattern can be expected. Several short wave troughs will
pivot around this trough, mainly during the Saturday-Sunday and
Monday-Tuesday timeframe. The exact tracks and development of
these features will largely determine the extent of any
precipitation that will occur. While it does look to be a
progressive pattern, the extent to which these shortwaves
interact with the long-wave trough remains somewhat uncertain.
Guidance has been fairly consistent with the overall pattern it
paints into next week. This pattern will feature several chances
for weaker storms, possibly with accumulating snow, however, no
significant winter storms appear on our horizon at this point.
Friday and Saturday...As noted in the previous discussion, this
will likely be the quietest portion of the long term forecast.
Most of the region will sit in the wake of the cold front that
will move across the area later today, thus cold, but dry
weather should prevail. Highs look to be roughly 5-10 degrees
below average. A very weak disturbance moving out of the Great
Lakes could lead to a few snow flurries to showers in the
Poconos, however confidence is not great enough to include these
in the grids at this time. The first of the main shortwave
troughs moves to our north Saturday night, thus the chance for
snow showers increases across the northern portion of the
forecast area. Some mixing with rain is possible across the
central portions of the area.
Sunday night-Monday... A surface low, driven by the aforementioned
shortwave trough moves up the Saint Lawrence River and high
pressure attempts to build toward our area out of the northwest.
A lot of spread on temperatures at this range as baroclinicity
looks strong over the East, with very cold air not far to the
north but much warmer not far south and our region likely caught
in between. Took a blend approach for temperatures, thus
yielding highs roughly 5 degrees below average.
Monday night-Wednesday... Confidence decreases further here.
Decent agreement on a clipper low moving through the lingering
trough and approaching Monday night or Tuesday, with some
discrepancies on its exact track. We look to have a decent
chance of precipitation, likely in the form of light snow to the
north, and possibly rain to the south. However, some form of
coastal redevelopment could also occur and introduce more
complications, such as the ECMWF tries to suggest. Plenty of
time to iron this out and as usual for this range keeping
details limited for now. Disagreement continues into Wednesday,
with the GFS suggesting another clipper-type low will move
across the Northeast, while the ECMWF holds off on this, keeping
us cold, but dry. The second half of next week does look pretty
cold at any rate, with highs staying well below average by
Thursday and lows in the teens and single digits across much of
the CWA.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Rest of tonight...Deteriorating conditions to MVFR through the
remainder of the night. South winds 10-15 knots initially, with
higher gusts up to 30 knots possible, especially southwest of
KPHL and closer to daybreak. Winds should remain on the lighter
side tonight from 5-10 knots at KRDG and KABE. Southwesterly
LLWS is also present across the terminals tonight, generally
around 45-55 knots.
Thursday...IFR restrictions will continue through at least early
afternoon, with rain (heavy at times). Southwesterly LLWS will also
continue through the morning, being the strongest at KACY.
Conditions are expected to improve rapidly during the afternoon with
the passage of a cold front. VFR is possible late into the day.
Southwest winds 10 to 20 kts with higher gusts possibly up to 40
knots before the frontal passage. Timing of the frontal passage
looks to be from 14-18Z across the area from west to east. Winds
should take a more northwesterly direction after the front passes
through.
Outlook...
Friday...Mainly VFR with west to northwest winds around or below 10
kts. High confidence.
Saturday and Sunday...Generally, VFR conditions expected. Winds
generally below 15 knots. A cold front may bring rain and/or
snow showers, thus possibly lowering visibilities and bringing
restrictions, especially at KRDG and KABE. Moderate confidence.
Monday-Wednesday...Mainly VFR conditions expected. Winds
generally 5-10 knots. Will need to watch the potential for a
storm system late Tuesday into Wednesday as higher winds and
lower flight restrictions may ensue.
&&
.MARINE...
The window for gale force gusts on the Delaware Bay has closed
as the front has almost reached the upper Bay. Therefore,
replaced the gale warning on the bay with a SCA through 1 AM
tonight.
For today...there is about a 3-6 hour window where winds may
increase to gale force across the whole area. This looks to be
within and just in advance of a band of precipitation moving through
late this morning and early this afternoon. The band of
precipitation will likely have embedded convection. This, in
particular, is troublesome because of the very strong winds present
aloft. Though low-level thermodynamic profiles are not entirely
favorable for efficient mixing, the strength of the winds aloft
suggests potential exists for a short period of gales. Gusts may
reach 40-45 kts, particularly within and near any convection.
After the front passes by mid afternoon, winds will switch to
northwest and may gust to gale force briefly before diminishing
steadily thereafter. Advisory-level winds should continue through
the evening but will likely diminish overnight.
Seas will be quite elevated on the Atlantic today, rising to 9 to 15
feet by midday before subsiding slowly thereafter. They should
remain above 5 feet through tonight, so a small craft advisory will
be required once the gale warning expires or is canceled.
Outlook...
Friday...SCA conditions may be possible with winds approaching 20
knots and gusts above 25 knots. Seas around 4-6 feet.
Saturday and Sunday...Sub-SCA conditions expected. Winds should stay
below 15 knots and seas staying between 2-4 feet.
&&
.HYDROLOGY...
A flood watch remains through this afternoon from the Lehigh Valley
and northwest New Jersey southeastward to the I-95/295 corridors. A
cold front will move through the area during the day. A round of
rain, moderate to heavy at times, has developed in advance of the
front and is beginning to spread into the area early this morning.
Expected storm totals are generally from 1 to 1.5 inches, with
locally higher amounts possible. Normally, these totals would not be
forecast to produce much flooding. However, a number of factors
suggest an elevated threat exists...
1) Antecedent wet conditions, including from the rainfall this past
weekend.
2) Relatively cold soils, aided by the arctic air that spread across
the region the past couple of days.
3) The expectation of most of this rain occurring in a three-to-six
hour period. With higher rain rates expected during a portion of the
event, especially just in advance of the frontal passage, additional
runoff will be generated, which could lead to flooding of
particularly sensitive spots (e.g., urban areas and quickly-
responding creeks and streams).
4) Light to moderate rain occurring for a few hours before the
heaviest rainfall occurs, which may act to saturate soils
sufficiently for efficient runoff during the most intense rainfall.
An isolated instance of flash flooding is possible, especially if
the heaviest rainfall (and high rainfall rates) occurs along the
urban corridor or atop smaller stream/creek basins that respond
rapidly to runoff.
River flooding cannot be ruled out, especially on the Passaic,
Rockaway, North Branch Rancocas, and Millstone Rivers, if the axis
of heaviest rainfall intersects these basins.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 6 PM EST this evening for PAZ061-062-070-071-
101>106.
NJ...Flood Watch until 6 PM EST this evening for NJZ001-007>010-
012>020-026-027.
DE...Flood Watch until 6 PM EST this evening for DEZ001.
MD...Flood Watch until 6 PM EST this evening for MDZ008.
MARINE...Gale Warning until 4 PM EST this afternoon for ANZ450>455.
Small Craft Advisory until 1 AM EST Friday for ANZ430-431.
&&
Synopsis...CMS
Near Term...CMS/Johnson
Short Term...CMS
Long Term...Davis
Aviation...Davis
Marine...CMS/Davis
Hydrology...Hazardous weather outlook, Jan 24, 12:18 PM EST, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1218 PM EST Thu Jan 24 2019 DEZ002>004-MDZ012-015-019-020-NJZ021>025-PAZ054-055-060-251730- Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot- Caroline-Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May- Coastal Atlantic-Carbon-Monroe-Berks- 1218 PM EST Thu Jan 24 2019 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, southern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Rain, moderate to heavy at times, will continue today. The rain could be heavy enough to result in urban, small stream, and poor- drainage flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001-MDZ008-NJZ001-007>010-012>020-026-027-PAZ061-062-070-071- 101>106-251730- New Castle-Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Coastal Ocean-Southeastern Burlington- Lehigh-Northampton-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 1218 PM EST Thu Jan 24 2019 ...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450>455-251730- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1218 PM EST Thu Jan 24 2019 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-251730- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1218 PM EST Thu Jan 24 2019 This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jan 24, 1:02 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
102 PM EST THU JAN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM FLOOD 1 ENE OAKHURST 40.27N 74.00W
01/24/2019 MONMOUTH NJ DEPT OF HIGHWAYS
FLOODING ON NJ 71 NORTHBOUND APPROACHING
PARK AVE. ALL LANES CLOSED.
&&
JEOSpecial weather statement, Jan 24, 1:13 PM EST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
113 PM EST THU JAN 24 2019
NJZ008>010-012-013-015>019-022-027-PAZ071-104-106-241845-
Salem-Camden-Atlantic-Southeastern
Burlington-Mercer-Morris-Hunterdon-Northwestern Burlington-Western
Monmouth-Somerset-Middlesex-Gloucester-Lower Bucks-Eastern
Montgomery-Philadelphia-
113 PM EST THU JAN 24 2019
...A LINE OF SHOWERS WILL AFFECT CAMDEN...MERCER...SOMERSET...WEST
CENTRAL ATLANTIC...NORTHEASTERN SALEM...SOUTHEASTERN MORRIS...
SOUTHEASTERN HUNTERDON...GLOUCESTER...NORTHWESTERN BURLINGTON...
MIDDLESEX...SOUTHWESTERN MONMOUTH...EAST CENTRAL MONTGOMERY...
SOUTHEASTERN BUCKS AND PHILADELPHIA COUNTIES...
At 112 PM EST, radar indicated showers were located along a line
extending from near Mendham to near Swedesboro. Movement was east at
25 mph.
Winds up to 40 mph are possible with these showers.
Locations impacted include...
Philadelphia, Trenton, Camden, Vineland, New Brunswick, Perth Amboy,
Morristown, Somerville, Gloucester City, Somerset, Edison, Cherry
Hill, Old Bridge, Bensalem, East Brunswick, Evesham, Bridgewater,
South Brunswick, Sayreville and Mount Laurel.
LAT...LON 3949 7494 3956 7505 3954 7508 3964 7539
3985 7526 3987 7521 3987 7524 4088 7459
4087 7433 4082 7434 4079 7437 4076 7438
4075 7436 4067 7446 4066 7445 4065 7440
4060 7446 4060 7422
TIME...MOT...LOC 1812Z 282DEG 22KT 4081 7457 3970 7529
SFJSpecial weather statement, Jan 24, 1:43 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
143 PM EST THU JAN 24 2019
NJZ010-012-013-015>022-027-241915-
Northwestern Burlington-Salem-Cumberland-Camden-Ocean-Western
Monmouth-Atlantic-Somerset-Middlesex-Southeastern
Burlington-Mercer-Gloucester-
143 PM EST THU JAN 24 2019
...A LINE OF SHOWERS WILL AFFECT ATLANTIC...NORTHEASTERN
CUMBERLAND...EAST CENTRAL SALEM...NORTHWESTERN OCEAN...SOUTHEASTERN
CAMDEN...EASTERN MERCER...SOUTHEASTERN GLOUCESTER...BURLINGTON...
SOUTHEASTERN SOMERSET...MIDDLESEX AND MONMOUTH COUNTIES...
At 143 PM EST, radar indicated showers were located along a line
extending from Plainfield to near Rosenhayn. Movement was east at 30
mph.
Winds up to 40 mph are possible with these showers.
Locations impacted include...
Vineland, New Brunswick, Perth Amboy, Millville, Somerset,
Cumberland, Edison, Lakewood, Middletown, Old Bridge, Jackson,
Howell, East Brunswick, Evesham, South Brunswick, Sayreville, North
Brunswick, Marlboro, Manalapan and Medford.
LAT...LON 3931 7472 3944 7520 4013 7477 4015 7472
4018 7474 4067 7443 4066 7441 4060 7446
4060 7421 4056 7421 4055 7425 4050 7426
4050 7428 4047 7427 4044 7420 4046 7418
4045 7413 4041 7403
TIME...MOT...LOC 1843Z 279DEG 25KT 4060 7442 3951 7511
SFJSpecial weather statement, Jan 24, 2:14 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
214 PM EST THU JAN 24 2019
NJZ012>014-019>027-242000-
Coastal Atlantic-Northwestern Burlington-Eastern
Monmouth-Cumberland-Coastal Ocean-Ocean-Western
Monmouth-Atlantic-Middlesex-Atlantic Coastal Cape May-Cape
May-Southeastern Burlington-
214 PM EST THU JAN 24 2019
...A LINE OF SHOWERS WILL AFFECT ATLANTIC...SOUTHEASTERN
CUMBERLAND...OCEAN...CAPE MAY...SOUTHEASTERN BURLINGTON...EAST
CENTRAL MIDDLESEX AND MONMOUTH COUNTIES...
At 214 PM EST, radar indicated showers were located along a line
extending from near Keansburg to Dennisville. Movement was southeast
at 35 mph.
Winds up to 40 mph are possible with these showers.
Locations impacted include...
Toms River, Atlantic City, Ocean City, Lakewood, Middletown, Old
Bridge, Jackson, Howell, Marlboro, Barnegat, Pleasantville, Tinton
Falls, Holmdel, Hammonton, Red Bank, Beachwood, Somers Point, Ventnor
City, Keansburg and Brigantine.
LAT...LON 3969 7416 3971 7413 3955 7426 3954 7440
3956 7441 3941 7440 3943 7433 3936 7442
3933 7468 3929 7455 3899 7479 3898 7496
3916 7489 3920 7499 4046 7426 4048 7401
TIME...MOT...LOC 1914Z 307DEG 29KT 4047 7418 3919 7486
SFJSpecial weather statement, Jan 24, 2:29 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
229 PM EST THU JAN 24 2019
DEZ003-004-242000-
Inland Sussex-Delaware Beaches-
229 PM EST THU JAN 24 2019
...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
At 228 PM EST, radar indicated showers were located along a line
extending from near Cape Henlopen State Park to near Ocean City.
Movement was east at 20 mph.
Winds up to 45 mph are possible with these showers.
Locations impacted include...
Lewes, Millville, Henlopen Acres, Long Neck, Ocean View, South
Bethany and Dewey Beach.
LAT...LON 3859 7515 3860 7514 3864 7516 3879 7516
3878 7512 3880 7510 3867 7507 3869 7508
3869 7514 3864 7514 3862 7508 3866 7507
3845 7505 3845 7515
TIME...MOT...LOC 1928Z 284DEG 19KT 3877 7509 3841 7508
SFJLocal storm report, Jan 24, 2:59 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
259 PM EST THU JAN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM FLOOD 1 ESE ELKTON 39.60N 75.81W
01/24/2019 CECIL MD DEPT OF HIGHWAYS
FLOODING ON MD 7 NORTH AND SOUTH AT CRESWELL
AVE.
&&
JEOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 10:43 AM EST | Areal Flood Advisory | PHI | Berks, Bucks, Carbon, Lehigh, Monroe, Montgomery and 1 more | 4 hr |
| Jan 24, 11:53 AM EST | Areal Flood Advisory | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 4 hr |
| Jan 24, 12:11 PM EST | Special Weather Statement | PHI | Bucks | 34 min |
| Jan 24, 12:43 PM EST | Areal Flood Warning | PHI | Montgomery | 7 hr |
| Jan 24, 1:13 PM EST | Special Weather Statement | PHI | Philadelphia | 32 min |
| Jan 24, 2:03 PM EST | Areal Flood Warning | PHI | Bucks, Carbon, Lehigh, Monroe, Northampton | 4 hr |
| Jan 24, 2:29 PM EST | River Flood Warning | PHI | Chester | 5 hr |
| Jan 24, 2:35 PM EST | Areal Flood Warning | PHI | Chester, Delaware | 4 hr |
| Jan 24, 4:54 PM EST | River Flood Warning | PHI | Chester, Montgomery, Philadelphia | 12 hr |
Nearby
River Flood Warnings in Pennsylvania, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.